Drought, Osage
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Although rainfall across east central Oklahoma was above average during June 2018, much of northeastern Oklahoma and southeastern Oklahoma received below average monthly rainfall. In fact, some of those regions only received from 10 to 25 percent of normal precipitation during the month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Although rainfall across east central Oklahoma was above average during June 2018, much of northeastern Oklahoma and southeastern Oklahoma received below average monthly rainfall. In fact, some of those regions only received from 10 to 25 percent of normal precipitation during the month. These persistent dry conditions resulted in a continuation of severe drought (D2) conditions across Osage and Pawnee Counties, and resulted in the expansion of severe drought (D2) conditions into Choctaw and Pushmataha Counties. Monetary damage estimates due to the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 8:28 PM CST, 3 hours 32 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
928 PM CDT Thu May 31 2018
...UPDATE...
.DISCUSSION...
A surface boundary remained positioned from far Northeast
Oklahoma through far Northwest Arkansas and into Southeast
Missouri this evening. Convection continued to develop and push
eastward along/near this boundary...with most of activity
remaining northwest and west of Northwest Arkansas. A few
showers/storms had begun to develop in Madison/Carroll within the
past hour along the boundary. Across the rest of Eastern Oklahoma
and Northwest Arkansas...mostly clear to mostly cloudy skies and
light winds were observed.
Overnight tonight...this surface boundary looks to weaken some and
shift east- southeast. This will allow for showers and
thunderstorms to remain possible across mainly Northwest Arkansas
into the overnight hours. Based on latest radar trends compared to
latest CAM solutions...have leaned more toward the HRRR for
precip tonight. Latest meso- analysis indicated that the cap was
beginning to strengthen over the CWA. In response...a limited
severe potential with mainly damaging winds and large hail...will
remain possible for the next few hours and then look to weaken
late tonight as the cap continues to increase over the boundary.
Dewpoints currently in the 70s are progged to not change all that
much tonight. Thus...with skies varying from mostly clear to
mostly cloudy...temperatures look to remain on the warm side with
lows in the upper 60s to mid 70s forecast. For the evening
update...have adjusted pops/wx to account for the mentioned above
as well as add minor tweaks to hourly temp/dewpoint/sky/wind grids
based on latest trends and observations. The rest of the forecast
seems to be handling well at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 74 95 78 93 / 10 0 0 10
FSM 75 95 76 96 / 20 0 0 10
MLC 75 94 77 95 / 10 0 0 10
BVO 68 94 75 92 / 10 0 10 10
FYV 68 90 72 90 / 20 10 0 10
BYV 69 91 72 88 / 30 10 10 10
MKO 74 94 76 93 / 10 0 0 10
MIO 69 92 75 91 / 20 0 10 10
F10 74 94 77 94 / 10 0 0 10
HHW 75 94 75 95 / 0 0 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon to 8 PM CDT Friday for OKZ054>057-
059>062-064>067-070>076.
AR...Heat Advisory from noon to 8 PM CDT Friday for ARZ019-020-029.
&&
SHORT TERM...20
AVIATION.....10Hazardous Weather Outlook National Weather Service Tulsa OK 940 PM CDT Thu May 31 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 940 PM CDT Thu May 31 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Shower and thunderstorm chances will remain possible for mainly Northwest Arkansas overnight as a weak boundary moves through the region. A limited severe weather potential will also continue into the overnight hours and then weaken late tonight with locally damaging winds and large hail the main threats. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Dangerous Heat Potential. SATURDAY...High Wind Potential...Dangerous Heat Potential. SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Heat index values in excess of 105 degrees are expected Friday across much of the region and again Saturday afternoon over Southeast Oklahoma into West Central Arkansas...ahead of a cold front forecast to move through. A heat advisory will be in effect Friday afternoon for much of Eastern Oklahoma and West Central Arkansas. The weak cold front will bring some relief from the heat early next week, but dangerous heat is likely to return by the middle of next week. Thunderstorm chances look to return Monday night into Tuesday as a thunderstorm complex looks to develop and drop into the region. EMERGENCY MANAGEMENT PLANNING STATEMENT... With dangerous heat and humidity likely both Friday and Saturday, and again next week, consider taking any advance actions necessary to mitigate heat related illnesses. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
1001 PM CDT THU MAY 31 2018
ARZ002-011-010330-
Carroll AR-Madison AR-
1001 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND
SOUTHEASTERN CARROLL COUNTIES UNTIL 1030 PM CDT...
At 1001 PM CDT, a strong thunderstorm was located over Osage, moving
east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Carrollton... Osage...
Rudd... Rule...
Marble... Dryfork...
Cabanal... Metalton...
Delmar... Connor...
LAT...LON 3612 9348 3608 9348 3608 9345 3606 9345
3609 9365 3630 9367 3630 9330 3612 9330
TIME...MOT...LOC 0301Z 279DEG 21KT 3618 9342The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 759864, 759865, 759866, 759867.